Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 69, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 21, 2001, 3:37 PM EDT for Blair County, Pennsylvania. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 3:37 PM EDT (19:37 UTC)
- Expired
- Jun 21, 2001, 4:30 PM EDT
- In force
- 53 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Blair County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:10 PM EDT | Thunderstorm Wind 50 E | Altoona, PA | Trees and large limbs were reported down in Altoona. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 211938
SVRCTP
PAC013-212030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
337 PM EDT THU JUN 21 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAIR COUNTY IN PENNSYLVANIA
* UNTIL 430 PM EDT.
* AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHWEST OF DUNCANSVILLE...OR 5 MILES
WEST OF HOLLIDAYSBURG...MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALTOONA AT 345 PM.
BELLWOOD AT 400 PM.
TIPTON AT 405 PM.
WILLIAMSBURG AT 410 PM.
THIS IS A DANGEROUS STORM. STAY INDOORS AWAkY FROM WINDOWS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE
QUARTERS OF AN INCH OR LARGER.
$$
LAT...LON 4054 7857 4033 7853 4034 7826 4046 7817
4065 7824What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:55 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 21, 1:55 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 155 PM EDT THU JUN 21 2001 NO REST...AS CONVECTION NOW EVIDENT ACROSS NWRN HALF OF CWA. SHEAR ENV FAVORABLE FOR ROTATION ANYWHERE NEAR AND TO THE SOUTH OF THAT FAITHFUL PUPPY OF A SFC BOUNDARY. IT JUST WANTS TO STAY CLOSE TO US. SPC HAS EXPANDED SLGT RISK AREA TO COVER ALL OF MY CWA. TALL CU VISBL ON SAT PICS WHERE CLEARING/SIG THINNING OF CLD CVR HAS TAKEN PLACE IN WRN PA/ERN OH...ESP ALONG THE PEAKS IN LAURELS...AND RADAR BEGINNING TO SHOW SIGGY RETURNS NOW. AS SFC WAVE OV IN WIGGLES NEWRD ALONG THE BOUNDARY AND IT FORCES THE BNDRY TO LIFT SLIGHTLY NORTH THIS EVENING...WE SHOULD STAY MAINLY IN THE WARM SECTOR UNTIL PROGGED/ATTENDANT SQUALL LINE PUSHES THRU AFT MIDNIGHT. REAL NRLY WINDS AND DRIER AIR NOT TO MAKE AN APPEARANCE UNTIL FRI NITE/SAT. AVN CONTINUES TO ADVERTISE A SLOW PROGRESSION OF THE FINAL FRONT AS IT GETS INTO ERN PA. THIS WL NECESSITATE A LINGERING CHC OF SHRA IN THE EAST ON SAT AM. ADDRESSING THE FLFLOOD THREAT...THREAT APPEARS HIGHEST OV ERN ZNS...WHERE ALLISON MADE IT SOGGY...AND LAST NIGHT'S STORMS ADDED. BUT AFTER COORD W/HPC QPF FCSTR/PHI AND BGM...THE THREAT DOES NOT APPEAR TO BE WIDESPREAD ENUF TO WARRANT POSTING A WATCH. CONVECTION IN CENTRAL MTNS THIS AFTN/EVENING SHUD SLIP EASTWARD AND INTO THE SUSQ VLY...BUT...THE CELLS SHOULD BE MOVG...PWATS NOT EXCEEDINGLY HI AND FFG FAIRLY HIGH. XTNDD: SUNDAY LOOKING LIKE THE NICEST DAY AS CD FNT SHUD BE TO EAST AND WEAK SFC HI AROUND AREA. BIG CONTROVERSY IS WHETHER/WHERE UPR CUTOFF LOW WL DEVELOP FOR EARLY/MID NEXT WEEK. TENDENCY FROM YESTERDAYS RUNS IS TO CENTER THE LOW MORE TO THE SW - LIKE OVER THE COAL FIELDS OF KY/WV. UNDER SUCH A FLOW...WE WUD LIKELY SEE DAILY CHCS OF AFTN SHRA AND COOLER THAN CLIMO TEMPS. FMR GUID LOOKS HI TO ME AGAIN TODAY...AND WL CONTINUE PREV FCSTS AND NOTCH TEMPS DOWN FOR MOST OF iXTNDD PDS. .CTP...NONE. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:01 PM EDT | Flash Flood Warning | CTP | Juniata | 3 hr |
| Jun 21, 4:00 PM EDT | Flash Flood Warning | CTP | Blair | 3 hr |
| Jun 21, 7:57 PM EDT | Flash Flood Warning | CTP | Warren | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.